×

Constructing a polynomial whose nodal set is any prescribed knot or link. (English) Zbl 1411.57010


MSC:

57M25 Knots and links in the \(3\)-sphere (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] Akbulut, S.; King, H. C., All knots are algebraic, Comment. Math. Helv., 56, 339-351, (1981) · Zbl 0477.57018
[2] Alexander, J., A lemma on a system of knotted curves, Proc. Nat. Acad. Sci. USA, 9, 93-95, (1923)
[3] Atkinson, K. E., An Introduction to Numerical Analysis, (1988), John Wiley and Sons
[4] Beardon, A. F.; Carne, T. K.; Ng, T. W., The critical values of a polynomial, Constr. Approx., 18, 343-354, (2002) · Zbl 1018.30003
[5] M. Bell, The monodromies of homogeneous links, preprint (2012) arXiv:1207.0161.
[6] Björklund, J., Real algebraic knots of low degree, J. Knot Theory Ramification, 20, 1285, (2011) · Zbl 1226.57007
[7] Bochnak, J.; Coste, M.; Roy, M.-F., Real Algebraic Geometry, (1998), Springer Verlag: Springer Verlag, Berlin Heidelberg · Zbl 0633.14016
[8] Bode, B.; Dennis, M. R.; Foster, D.; King, R. P., Knotted fields and explicit fibrations for lemniscate knots, Proc. Roy. Soc. A, 75, 20160829, (2017) · Zbl 1402.57006
[9] Boileau, M.; Orevkov, S., Quasi-positivité d’une courbe analytique dans une boule pseudo-convexe, C. R. Acad. Sci. Paris, 332, 1-6, (2001) · Zbl 1020.32020
[10] Brauner, K., Zur Geometrie der Funktionen zweier komplexen Veränderlichen II, III, IV, Abh. Math. Sem. Hamburg, 6, 8-54, (1928)
[11] Brothers, N.; Evans, S.; Taalman, L.; Van Wyk, L.; Witzcak, D.; Yarnall, C., Spiral knots, Missouri J. Math. Sci., 22, 10-18, (2010) · Zbl 1197.57004
[12] Burau, K., Kennzeichnung von Schlauchknoten, Abh. Math. Sem. Hamburg, 9, 125-133, (1933) · JFM 58.0615.01
[13] Burau, K., Kennzeichnung von Schlauchverkettungen, Abh. Math. Sem. Hamburg, 10, 285-297, (1934) · JFM 60.0525.02
[14] Dennis, M. R.; Bode, B., Constructing a polynomial whose nodal set is the three-twist knot \(5_2\), J. Phys. A, 50, 265204, (2017) · Zbl 1397.57008
[15] Dennis, M. R.; King, R. P.; Jack, B.; O’Holleran, K.; Padgett, M. J., Isolated opitcal vortex knots, Nature Physs., 6, 118-121, (2010)
[16] Edwards, R. D.; Kirby, R. C., Deformations of spaces of imbeddings, Ann. Math. (2nd Series), 93, 63-88, (1971) · Zbl 0214.50303
[17] Ehresmann, C., Les connexions infinitésimales dans un espace fibré différentiable, Colloq. Topol., 01, 29-55, (1950)
[18] Eisenbud, D.; Neumann, W., Three-Dimensional Link Theory and Invariants of Plane Curve Singularities, (1985), Princeton University Press · Zbl 0628.57002
[19] T. A. Gittings, Minimum braids: A complete invariant of knots and links, preprint (2004), arXiv:math.GT/0401051.
[20] Hutchings, M.; Lee, Y. J., Circle-valued Morse theory, Reidemeister torsion, and Seiberg-Witten invariants of 3-manifolds, Topology, 38, 4, 861-888, (1999) · Zbl 0959.58015
[21] Kähler, E., Über die Verzweigung einer algebraischen Funktion zweier Veränderlichen in der Umgebung einer singulären Stelle, Math. Zeit., 30, 188-204, (1929) · JFM 55.0805.04
[22] Kedia, H.; Foster, D.; Dennis, M. R.; Irvine, W. T. M., Weaving knotted vector fields with tunable helicity, Phys. Rev. Lett., 117, 274501, (2016)
[23] Lê, D. T., Sur les noeuds algébriques, Comp. Math., 25, 281-321, (1972) · Zbl 0245.14003
[24] Looijenga, E., A note on polynomial isolated singularities, Ind. Math. (Proc), 74, 418-421, (1971) · Zbl 0234.57010
[25] Machon, T.; Alexander, G. P., Knotted defects in nematic liquid crystals, Phys. Rev. Lett., 113, 027801, (2014)
[26] Mikhalkin, G.; Orevkov, S., Real algebraic knots and links of small degree, J. Knot. Theory Ramification, 25, 1642010, (2016) · Zbl 1375.14197
[27] Milnor, J. W., Singular Points of Complex Hypersurfaces, (1968), Princeton University Press · Zbl 0184.48405
[28] A. Pazhitnov, L. Rudolph and L. K. Weber, The Morse-Novikov number for knots and links, Algebra i Analiz13 (2001) 105-118. Translation in St. Petersburg Math. J.13 (2002) 417-426.
[29] Perron, B., Le nœud “huit” est algébrique réel, Invent. Math., 65, 441-451, (1982) · Zbl 0503.57003
[30] Proment, D.; Onorato, M.; Barenghi, C. F., Vortex knots in a Bose-Einstein condensate, Phys. Rev. E, 85, 3, 036306, (2012)
[31] Rudolph, L., Isolated critical points of mappings from \(\mathbb{R}^4\) to \(\mathbb{R}^2\) and a natural splitting of the Milnor number of a classical fibred link : 1. Basic theory and examples, Comment. Math. Helv., 62, 630-645, (1987) · Zbl 0626.57020
[32] L. Rudolph, Some knot theory of complex plane curves, preprint (2001) arXiv:math/0106058.
[33] Rudolph, L.; Menasco, W.; Thistlewaite, M., Handbook of Knot Theory, Knot theory of complex plane curves, 329-428, (2005), Elsevier Science
[34] Stallings, J. R., Constructions of fibred knots and links, Proc. Sympos. Pure Math., 32, 55-60, (1978) · Zbl 0394.57007
[35] Sutcliffe, P., Knots in the Skyrme-Faddeev model, Proc. R. Soc. A, 463, 3001-3020, (2007) · Zbl 1133.81053
[36] Zariski, O., On the topology of algebroid singularities, Amer. J. Math., 54, 453-465, (1932) · JFM 58.0614.02
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.